Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS Jackson, MS

May 27, 2015Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at May 27, 2015, 12:31 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 12:31 PM CDT (17:31 UTC)
Expired
May 27, 2015, 3:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1302 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WGUS54 KJAN 271731
FFWJAN
ARC003-017-272030-
/O.NEW.KJAN.FF.W.0029.150527T1731Z-150527T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...

* UNTIL 330 PM CDT
    
* AT 1228 PM CDT...EMERGENCY MANAGEMENT REPORTED SIGNIFICANT FLASH 
  FLOODING ONGOING ACROSS THE WARNED AREA. IN PARTICULAR...NUMEROUS 
  COUNTY ROADS AND STREETS IN THE NORTHERN PART OF CHICOT COUNTY 
  WERE FLOODED. AT LEAST A FEW HOMES HAD FLOODED. EMERGENCY 
  MANAGEMENT INDICATED THAT FLOOD WATERS CONTINUED TO RISE...AND AN 
  AUTOMATED GAGE ALONG BIG BAYOU EAST OF DERMOTT HAD RISEN 8 FEET 
  SINCE RAIN BEGAN EARLIER THIS MORNING. THE GAGE READING CONTINUED 
  TO RISE.

* DOPPLER RADAR INDICATED 3 TO 6 INCHES OF RAIN WAS COMMON ACROSS 
  THE WARNING AREA THIS MORNING. STORMS PRODUCING VERY HEAVY RAIN 
  WERE OCCURRING IN EXTREME NORTHERN CHICOT COUNTY...INCLUDING THE 
  DERMOTT AREA...AT 1230 PM. THESE STORMS WERE MOVING NORTH AND RAIN 
  SHOULD DIMINISH OVER THE NEXT HOUR. HOWEVER...EXTENSIVE RUNOFF 
  WILL CONTINUE FOR AT LEAST A FEW HOURS...EXACERBATING FLOODING 
  ISSUES.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAKE VILLAGE...DERMOTT...PORTLAND...MONTROSE...PARKDALE...SNYDER
  AND MCMILLAN CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3339 9165 3339 9146 3356 9145 3356 9135
      3352 9135 3353 9133 3352 9132 3352 9125
      3355 9123 3349 9116 3348 9118 3350 9118
      3345 9123 3344 9123 3343 9121 3341 9121
      3311 9140 3310 9164

$$

AEG
1 follow-up statement
781 
WGUS74 KJAN 271857
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT WED MAY 27 2015

ARC003-017-272030-
/O.CON.KJAN.FF.W.0029.000000T0000Z-150527T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
157 PM CDT WED MAY 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN ASHLEY AND NORTHWESTERN CHICOT COUNTIES...

AT 155 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED 
ACROSS THE WARNED AERA. WHILE EARLIER FLOODING LIKELY 
PERSISTS...STREAM AND BAYOU GAGES IN THE AREA WERE BEGINNING TO 
FALL. HENCE WITH THE RAIN HAVING ENDED WATER SHOULD GRADUALLY RECEDE 
THRUOGH THE AFTERNOON. UNTIL THEN...PEOPLE SHOULD AVOID DRIVING OR 
GOING NEAR FLOODED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3339 9165 3339 9146 3356 9145 3356 9135
      3352 9135 3353 9133 3352 9132 3352 9125
      3355 9123 3349 9116 3348 9118 3350 9118
      3345 9123 3344 9123 3343 9121 3341 9121
      3311 9140 3310 9164

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:30 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 27, 10:30 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CDT WED MAY 27 2015

.UPDATE...MORNING MCS MOVING ACROSS MY LOUISIANA PARISHES IS SLOWLY
WEAKENING AND DIMINISHING IN COVERAGE. ANOTHER CLUSTER OF STORMS HAS
DEVELOPED ACROSS SOUTHEAST ARKANSAS AND HAS BEEN PRODUCING A FAIR
AMOUNT OF FLOODING IN CHICOT COUNTY. ADDITIONAL STORMS HAVE DEVELOPED
FURTHER NORTH INTO NORTHERN MISSISSIPPI. THIS MORNING MCS WILL HAVE
SOME INFLUENCE IN HOW THIS AFTERNOON EVOLVES BUT I FEEL THAT THE
CURRENT SCENARIO AS PRESENTED BY THE HRRR SHOWS IT FAIRLY WELL. THIS
MCS WILL CONTINUE TO DIMINISH AND MOVE EAST/SOUTHEAST. IT SHOULD LAY
OUT SOME KIND OF OUTFLOW BOUNDARY THAT WILL HELP INITIATE STORMS THIS
AFTERNOON FURTHER EAST IN AN AIRMASS THAT HAS LARELY BEEN UNTAPPED BY
THIS MORNING CONVECTION. THIS AREA...MAINLY ALONG AND EAST OF THE
INTERSTATE 55 CORRIDOR...WILL HAVE HAD SUFFICIENT TIME TO HEAT UP AS
READINGS IN THAT AREA ARE ALREADY APPROACHING 80 DEGREES. MORNING
SOUNDING/MICROBURST ANALYSIS INDICATED A RATHER UNSTABLE AIRMASS THAT
THESE STORMS WILL BE ABLE TO TAP INTO WITH VERTICAL TOTALS AROUND
28-29C...ROUGHLY 3000-4000 J/KG OF SBCAPE AND LIFTED INDICES AROUND
-8 TO -9 AMONG OTHER PARAMETERS. THIS GAVE A LIKELY CHANCE FOR
MICROBURSTS THIS AFTERNOON OFF OF LOCAL MICROBURST CHECKLIST. HAVE
UPGRADED OUR HAZARD GRAPHICS/HWO FOR THIS AFTERNOON ESPECIALLY IN
EASTERN MISSISSIPPI TO AN ELEVATED RISK. THIS IS WHERE THE BEST
CONVECTION/SEVERE RISK WILL BE WITH HAIL UP TO GOLFBALLS AND WIND
GUSTS TO 60MPH WILL BE POSSIBLE. GIVEN RECENT RAINFALL...LOCALLY
HEAVY RAIN/LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH ANY STORM
THAT MOVES SLOWLY OR CONTINUES TO MOVE OVER THE SAME AREA. TO THE
WEST OF I-55...EXPECT THAT MORNING CONVECTION WILL HAVE STABILIZED
THAT AREA FOR THE REST OF THE DAY.

TEMPERATURES WILL BE TRICKY TODAY AS THE WEST WILL EVENTUALLY DRY OUT
AND WARM UP LATER THIS AFTERNOON WHILE THE EAST SHOULD CONTINUE TO
WARM UP BEFORE CONVECTION AFFECTS TEMPERATURES THERE. /28/

&&

.AVIATION...LOOK FOR MVFR CIGS THIS MID MORNING WITH A TRANSITION TO
A MVFR/VFR COMBO INTO AFTERNOON. THE MAIN FOCUS WILL BE TIMING TSRA
AND RESTRICTIONS ASSOCIATED WITH THAT. THE ONE THING WHERE
CONFIDENCE EXISTS IS THAT THERE SHOULD BE A STEADY PUSH FROM THE
WEST TO GET RAIN/STORMS OUT OF THE AREA THROUGH THE AFTERNOON. MUCH
OF THE EVENING SHOULD BE QUIET AND WITH VFR CONDITIONS. AFTER 07-
09Z...THERE COULD BE SOME VIS/CIG ISSUES WITH MVFR/IFR CONDITIONS
DEVELOPING. /CME/

&&

.PREV DISCUSSION... /ISSUED 840 AM CDT WED MAY 27 2015/

UPDATE...QUICK UPDATE TO ADJUST POPS AND WEATHER GRIDS TO MATCH THE
CURRENT TRENDS OF THE STORM COMPLEX COMING INTO THE W/SW. ADDITIONAL
ADJUSTMENTS WERE MADE TO POPS FOR THE REST OF THE DAY TO SHOW THE
EASTWARD PROGRESSION AND LACK OF PRECIP POTENTIAL IN THE W LATER.
HOURLY TEMPS WERE ADJUSTED AS WELL TO BETTER MATCH TRENDS. AN UPDATE
TO THE HAZARD GRAPHICS WILL BE FORTH COMING AFTER SOME ANALYSIS AND
LATEST THINKING IS THE MAIN RISK WILL BE FOR THE E HALF BETWEEN THE
MIDDAY AND AFTERNOON HOURS. 12Z JAN RAOB IS QUITE UNSTABLE AND THE E
COULD SEE SOME NASTY STORMS. LOOK FOR ANOTHER UPDATE WITH MORE
SPECIFICS A BIT LATER IN THE MORNING. /CME/

PREV DISCUSSION... /ISSUED 358 AM CDT WED MAY 27 2015/

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST VAPOR AND IR
IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE PLAINS
WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD. THE
SHORTWAVE THAT WILL AFFECT THE REGION WAS MOVING THROUGH CENTRAL
TEXAS...WHICH WAS ASSOCIATED WITH AN MCS OVER THAT AREA.   A SERIES
OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM
THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. SURFACE AND
UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT
WITH PWATS AROUND 1.6 TO 1.7 INCHES. MODEL AND 00Z SNDGS WERE
CONTINUING TO SHOW SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS
FOR LATE MAY ESP WEST OF THE REGION.

FOR TODAY...HIRES AND SHORT RANGE MODELS SHOWS THAT THE MCS OVER
TEXAS WILL PUSH INTO THE REGION FOR THIS AFTERNOON AND MERGE WITH
SOME SEA BREEZE CONVECTION. THIS WILL PROVIDE SOME GOOD CONVECTIVE
COVERAGE FOR THE REGION FOR THIS AFTERNOON THROUGH THIS EVENING.
MODELS SHOWS GOOD LAPSE RATES OF AROUND 7C WITH DEEP LAYER SHEAR(0-6
KM)OF 25 TO 30 KNOTS AS WELL AS 0-3 KM SHEAR OF 15 TO 25 KNOTS. THE
SHORT RANGE MODELS TRIES TO OVERDO THE SBCAPES OF 4-5KFT AND
SHOWALTERS INDEX OF -5 TO -6 WITH DEWPOINTS IN THE LOWER TO MIDDLE
70S. IT WILL PROBABLY MORE LIKE 2-3KFT AND SHOWALTERS OF -1 TO -3
WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WHICH IS VERIFIED BY
MODEL SNDGS. SO WITH THIS IN MIND SOME OF THE STORMS COULD BE STRONG
TO SEVERE ACROSS THE WHOLE CWA. SO WILL KEEP THE LIMITED RISK
GRAPHIC GOING WITH THE PRIMARY RISKS OF DAMAGING WINDS AND QUARTER
SIZED HAIL FOR THIS AFTERNOON THROUGH THIS EVENING.

AS WE GO INTO THURSDAY AND THURSDAY NIGHT. MODELS SHOWS LESS
INSTABILITY AND WEAKER LAPSE RATES FOR MORE OF A DIURNAL MODE FOR
MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE SFC RIDGE FROM
THE ATLANTIC COAST TO THE CWA WILL HELP TO WARM TEMPS A BIT FOR
THURSDAY. /17/

LONG TERM...FRIDAY THROUGH WEDNESDAY...FRIDAY MORNING SURFACE HIGH
PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL BE RIDGING BACK TO
THE SOUTHWEST ACROSS THE GULF COAST STATES. THIS WILL RESULT IN A
SOUTHEAST TO SOUTH FLOW AND HELP MAINTAIN A MOIST AIR MASS OVER OUR
CWA WITH PWATS AROUND AN INCH AND THREE QUARTERS AND DEW POINTS
AROUND 70F THROUGH THE WEEKEND. A MID LEVEL RIDGE WILL INITIALLY
EXTEND FROM THE WESTERN GULF NORTHEAST ACROSS THE SOUTHEAST STATES
FRIDAY BUT THIS RIDGE WILL WEAKEN AS A SHORTWAVE TROUGH MOVES EAST
OVER OUR REGION DURING THE WEEKEND. MODELS HAVE BACKED OFF DEVELOPING
A PROGRESSIVE CLOSED LOW TO OUR NORTH SATURDAY AND INSTEAD SUGGEST A
WEAK CLOSED LOW DEVELOPING OVER OUR CWA BY MONDAY AND THEN DRIFT THIS
LOW TO THE SOUTH THROUGH WEDNESDAY. ISOLATED TO SCATTERED CONVECTION
IS EXPECTED FRIDAY WITH A LITTLE GREATER COVERAGE DURING THE WEEKEND
AS THE UPPER TROUGH MOVES OVER THE REGION. A WEAK FRONTAL BOUNDARY IS
EXPECTED TO DROP INTO THE NORTHERN PORTIONS OF OUR CWA SATURDAY NIGHT
INTO SUNDAY MORNING BEFORE STALLING AND DISSIPATING DURING THE DAY
SUNDAY. A MOIST AIR MASS WILL REMAIN OVER THE CWA THROUGH WEDNESDAY
AND THE WEAK SURFACE LOW WILL HELP DEVELOP AT LEAST ISOLATED
DIURNALLY DRIVEN CONVECTION EACH DAY. ABOVE NORMAL MORNING LOWS ARE
EXPECTED THROUGH THE LONG TERM BUT AFTERNOON HIGHS SHOULD BE NEAR
NORMAL. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  68  85  68 /  77  32  47  20
MERIDIAN      85  67  85  67 /  81  35  48  20
VICKSBURG     87  69  86  69 /  99  34  47  20
HATTIESBURG   86  69  87  69 /  80  35  53  20
NATCHEZ       87  69  85  70 /  99  36  51  20
GREENVILLE    86  69  85  70 /  99  33  42  20
GREENWOOD     85  69  85  69 /  72  32  46  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/CME/22/17
Hazardous weather outlook, May 27, 10:10 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT WED MAY 27 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
053-059>061-281515-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
1010 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ029>033-037>039-044>046-050>052-056>058-065-066-073-074-281515-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
COVINGTON-JONES-LAMAR-FORREST-
1010 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...NOON TO 6 PM

FLOODING
THREAT...LIMITED
TIMING...AFTERNOON

A MORE ORGANIZED ROUND OF THUNDERSTORMS IS EXPECTED TODAY ACROSS
THE EAST WITH DAMAGING WINDS TO 60 MPH AND HAIL UP TO GOLF BALL SIZE
THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THIS
ACTIVITY WILL MAINLY OCCUR BETWEEN NOON AND 6 PM.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

MSZ025>028-035-036-042-043-048-049-054-055-062>064-072-281515-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-YAZOO-MADISON-
HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
MARION-
1010 AM CDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...EARLY AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...EARLY AFTERNOON

SOME STRONG AND SEVERE STORMS ARE POSSIBLE AROUND THE EARLY AFTERNOON
TODAY WITH DAMAGING WINDS AND HAIL UP TO GOLF BALL SIZE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

CME

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, May 27, 7:35 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 AM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
05/27/2015                   CHICOT             AR   PUBLIC

            STREET FLOODING WAS REPORTED IN DERMOTT.

&&

27
Local storm report, May 27, 9:39 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
05/27/2015                   CHICOT             AR   FIRE DEPT/RESCUE

            MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND
            THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN
            STREET DUE TO FLOODING.

&&

27
Local storm report, May 27, 10:16 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
05/27/2015                   CHICOT             AR   FIRE DEPT/RESCUE

            MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND
            THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN
            STREET DUE TO FLOODING. ROUGHLY 60 PERCENT OF THE ROADS
            ARE FLOODED ALONG WITH SEVERAL HOUSES NOW FLOODED IN
            TOWN.

&&

CME
Special weather statement, May 27, 11:18 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED MAY 27 2015

MSZ018-019-025>027-271645-
LEFLORE MS-CARROLL MS-GRENADA MS-SUNFLOWER MS-BOLIVAR MS-
1118 AM CDT WED MAY 27 2015

...STRONG THUNDERSTORMS WILL AFFECT SUNFLOWER...NORTHWESTERN
CARROLL...EASTERN BOLIVAR...WESTERN GRENADA AND LEFLORE COUNTIES
UNTIL 1145 AM CDT...

AT 1117 AM CDT...METEOROLOGISTS WERE MONITORING DEVELOPING SCATTERED
STRONG THUNDERSTORMS ACROSS THIS AREA...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3397 9045 3381 9045 3381 9019 3379 9017
      3378 9017 3377 9018 3375 9030 3370 9030
      3374 9024 3372 9014 3381 9014 3383 8993
      3390 8992 3389 8992 3345 8993 3336 9075
      3352 9076 3353 9079 3401 9089
TIME...MOT...LOC 1617Z 175DEG 14KT 3360 9035

AEG
Special weather statement, May 27, 11:47 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED MAY 27 2015

MSZ019-025-026-271715-
LEFLORE MS-GRENADA MS-SUNFLOWER MS-
1147 AM CDT WED MAY 27 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUNFLOWER...WEST
CENTRAL GRENADA AND NORTHWESTERN LEFLORE COUNTIES UNTIL 1215 PM
CDT...

AT 1146 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLAINE TO SUNNYSIDE TO
NEAR HOLCOMB...AND MOVING NORTH AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3399 9045 3381 9045 3381 9019 3379 9016
      3381 9014 3382 8994 3378 8994 3374 9014
      3379 9014 3378 9017 3376 9024 3373 9025
      3376 9025 3375 9027 3374 9031 3370 9031
      3359 9063 3399 9066
TIME...MOT...LOC 1646Z 176DEG 49KT 3363 9056 3372 9029 3378 9003

AEG
Special weather statement, May 27, 11:52 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CDT WED MAY 27 2015

MSZ062-063-072-271730-
LAWRENCE MS-LINCOLN MS-MARION MS-
1152 AM CDT WED MAY 27 2015

...STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION...LINCOLN AND
LAWRENCE COUNTIES BY 1230 PM CDT...

AT 1151 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VAUGHN TO NEAR MAGNOLIA TO
NEAR WILMER LOUISIANA...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...KOKOMO...HOLLY SPRINGS...MONTICELLO...ENTERPRISE...BOGUE
CHITTO...LOYD STAR...WANILLA...JAYESS...WEST LINCOLN...SONTAG...
TOPEKA...VAUGHN...ROBINWOOD...TILTON...CASEYVILLE...OMA...RUTH AND
EAST LINCOLN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3101 8984 3107 8985 3108 8992 3113 8994
      3113 9001 3117 9001 3118 9003 3134 9004
      3135 9057 3152 9063 3161 9063 3161 9067
      3167 9069 3170 9043 3169 9038 3173 9013
      3116 8990 3101 8980 3100 8980 3100 8984
TIME...MOT...LOC 1651Z 266DEG 25KT 3157 9059 3113 9040 3094 9028 3077
9032

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:28 AM CDTSpecial Weather StatementJANChicot47 min
May 27, 6:53 AM CDTFlash Flood WarningJANChicot82 min
May 27, 9:23 AM CDTFlash Flood WarningJANAshley, Chicot3 hr

Nearby

Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.